Alert archive / Arizona / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 90, NWS Phoenix, AZ

August 16, 2021Maricopa County, Pinal County, Arizona

NWS Phoenix, AZ issued this severe thunderstorm warning at Aug 16, 2021, 11:41 PM MST for Maricopa County, Pinal County, Arizona. It was in force for 49 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 16, 2021, 11:41 PM MST (06:41 UTC)
Expired
Aug 17, 2021, 12:30 AM MST
In force
49 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon
Damage threat
Considerable
Hail
0.88 in
Wind
70.0 mph

Counties Maricopa County, AZ, Pinal County, AZ

The radar

The Phoenix radar (KIWA), 76 km from the middle of the area, began a volume at 06:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 16, 11:45 PM MSTTSTM WND DMG1 E Goodyear, AZ**DELAYED REPORT** SEVERAL DOWNED TREES WITHIN NEIGHBORHOODS SURROUNDING ESTRELLA PARKWAY AND YUMA RD. LARGEST TREE WAS 40 FT TALL. RADAR ESTIMATED WINDS WERE 45-55 MPH.
Aug 16, 11:59 PM MSTTSTM WND GST 602 Se Mobile, AZFLOOD CONTROL DISTRICT OF MARICOPA COUNTY AZ ALERT MESONET STATION.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 16, 3:54 PM MSTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Phoenix, AZ (KPSR), launched 00:00Z, 6.7 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 00:00Z on 2021-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2667 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 00:00Z on 2021-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2667 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1942 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

883 
WUUS55 KPSR 170641
SVRPSR
AZC013-021-170730-
/O.NEW.KPSR.SV.W.0090.210817T0641Z-210817T0730Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Phoenix AZ
1141 PM MST Mon Aug 16 2021

The National Weather Service in Phoenix has issued a

* Severe Thunderstorm Warning for...
  Maricopa County in south central Arizona...
  Pinal County in southeastern Arizona...

* Until 1230 AM MST.

* At 1140 PM MST, severe thunderstorms were located along a line
  extending from near White Tank Mountain Park to near Palo Verde to
  10 miles northeast of Cotton Center to near Estrella to 11 miles
  west of Chui-Chu, moving southwest at 35 mph.

  HAZARD...70 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings.

* Locations impacted include...
  Avondale, Goodyear, Buckeye, Casa Grande, Gila Bend, Tonopah,
  Cashion, Maricopa, Estrella, Arizona City, Litchfield Park, Palo
  Verde, White Tank Mountain Park, Big Horn and Cotton Center.

This includes the following highways...
AZ Interstate 10 between mile markers 89 and 131.
AZ Interstate 8 between mile markers 100 and 176.
AZ Route 238 between mile markers 1 and 44.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3276 11287 3291 11302 3305 11309 3361 11303
      3363 11245 3332 11221 3314 11197 3275 11164
      3273 11174 3280 11178 3276 11205 3272 11207
      3272 11214 3268 11215 3268 11220 3250 11221
      3251 11249
TIME...MOT...LOC 0640Z 060DEG 32KT 3350 11256 3330 11257 3316 11250
3302 11235 3277 11199

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

SDB
2 follow-up statements
731 
WWUS55 KPSR 170709
SVSPSR

Severe Weather Statement
National Weather Service Phoenix AZ
1209 AM MST Tue Aug 17 2021

AZC013-021-170730-
/O.CON.KPSR.SV.W.0090.000000T0000Z-210817T0730Z/
Maricopa AZ-Pinal AZ-
1209 AM MST Tue Aug 17 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM MST
FOR MARICOPA AND PINAL COUNTIES...

At 1209 AM MST, severe thunderstorms were located along a line
extending from near Palo Verde Nuclear Generation Station to near
Cotton Center to near Gila Bend to 9 miles southwest of Big Horn to
near Kaka, moving southwest at 35 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Avondale, Goodyear, Buckeye, Gila Bend, Maricopa, Estrella, Palo
Verde, Big Horn, Cotton Center, Liberty, Estrella Sailport, Estrella
Mountain Park, Palo Verde Nuclear Generation Station, Estrella
Mountain Ranch and Bosque.

This includes the following highways...
AZ Interstate 8 between mile markers 100 and 173.
AZ Route 238 between mile markers 1 and 41.
AZ Route 85 between mile markers 1 and 16, and between mile markers
119 and 153.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3276 11287 3291 11302 3305 11309 3341 11305
      3342 11244 3327 11229 3306 11207 3280 11172
      3273 11172 3273 11174 3280 11178 3276 11205
      3272 11207 3272 11214 3268 11215 3268 11220
      3250 11221 3251 11249
TIME...MOT...LOC 0709Z 045DEG 30KT 3333 11280 3308 11272 3293 11265
3276 11251 3253 11224

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

SDB
442 
WWUS55 KPSR 170728
SVSPSR

Severe Weather Statement
National Weather Service Phoenix AZ
1228 AM MST Tue Aug 17 2021

AZC013-021-170737-
/O.EXP.KPSR.SV.W.0090.000000T0000Z-210817T0730Z/
Maricopa AZ-Pinal AZ-
1228 AM MST Tue Aug 17 2021

...THE SEVERE THUNDERSTORM WARNING FOR MARICOPA AND PINAL COUNTIES
WILL EXPIRE AT 1230 AM MST...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty
winds are still possible with these thunderstorms.

A Severe Thunderstorm Watch remains in effect until 200 AM MST for
south central and southeastern Arizona.

LAT...LON 3276 11287 3291 11302 3305 11309 3341 11305
      3342 11244 3327 11229 3306 11207 3280 11172
      3273 11172 3273 11174 3280 11178 3276 11205
      3272 11207 3272 11214 3268 11215 3268 11220
      3250 11221 3251 11249
TIME...MOT...LOC 0727Z 060DEG 32KT 3326 11295 3301 11287 3286 11280
3269 11266 3246 11239

$$

SDB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 9:54 PM MST, 1 hour 47 minutes earlier.

Area forecast discussion, Aug 16, 9:54 PM MST, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Phoenix AZ
954 PM MST Mon Aug 16 2021

.UPDATE...
Updated 06Z aviation discussion and Flash Flood Watch for south
central Arizona extended until 5 AM MST Tuesday.

&&

.SYNOPSIS...
Active monsoon weather will persist over much of Arizona into the
middle part of the week creating daily chances for showers and
thunderstorms. The best chance of thunderstorms through midweek
will be this afternoon and evening. The primary threats with any
storms will be localized heavy rainfall that may cause flash
flooding and strong winds. A steeper decrease in moisture starting
Wednesday should reduce rain chances across the area as early as
Wednesday afternoon, but especially by Thursday. Much drier
conditions are then anticipated by the weekend with temperatures
eventually warming back to normal readings.

&&

.DISCUSSION...
Convection is off to an earlier than normal start today with
midday radar and METSAT imagery showing areas of developing
thunderstorms from NE of Tucson to the White Mountains/W NM and
along the Rim NE of Phoenix. The storms SE-E of Phoenix and W-
Cent NM formed along a positively tilted H3 trough axis aloft
while the Rim storms were being triggered by a series of vort max
disturbances grouped near a weak H5 E-W trough and thermal/cold
trough embedded in the northerly flow over N AZ-NW NM. The
anomalously moist airmass remains in place across the region today
to complement the aforementioned triggers. The UL high has not
moved much and is centered over Cent-CA at H5 with moist NE flow
aloft and Nrly flow to the N. The latest ACARs mean soundings
maintained elevated PW of 1.91" owing to a moist column from the
BL through mid levels/H5. Also H7-H5 steering/flow remained
NEerly. Also, MU CAPE had jumped up to 2,381 j/kg with modest CIN.

Fairly decent chances for Monsoon storm activity will persist
through Wednesday for Phoenix and the deserts. However the very
best chance of thunderstorms, including an SPC Day 1 slight risk
of severe convection, through Wed will occur early evening when
NBM PPI/POPs spike up to 70%. Models agree on the area of
disturbances to N-NE of the area to shift SWrd into S-Cent AZ
including Phoenix and the lower deserts this afternoon and
evening. As a result An organized area of storms is expected to
fire along the rim with scattered to possibly/occasionally
numerous storms descending through Phoenix and the lower deserts
this evening and tonight.

These storms will be capable of producing strong winds, heavy
rainfall, and localized flash flooding, and hail as potential
threats. The latest HREF continues to call for a >=70% chance of
35 mph wind gusts this evening in and around Phoenix and a
>=10-20% chance of locally severe wind gusts of 60-75 mph.

The latest HREF probability of 3-hr QPF >1" for this evening has
increased to >=50% with WPC Day 1 ERO in the slight range for
Phoenix and the deserts. This generally puts the risk of rainfall
exceeding flash flood guidance at 10-20%. In preparation for this
system the Flash Flood Watch for S-Cent AZ continues through 2 AM
MST on Monday night. Although there remains 40-50% chance for
lingering scattered showers and storms to last until dawn for
Phoenix and the deserts. The HREF members are in good agreement on
the timing of scattered thunderstorms in the early evening for
Phoenix and the lower deserts. Although the FV3 is a slight
outlier with a bit larger coverage for storms even though the
other members already have pretty good coverage.

The shortwave trough should mostly exit east of the region on
Tuesday with the flow aloft weakening over the area. Guidance
mostly points toward only modest storm chances during the day
Tuesday, mostly focused over the high terrain. Can't rule out some
of the high terrain storms making their way into the lower
deserts, but the steering flow will be quite weak and shifting out
of the west later in the day. Chances for showers and isolated
storms should then increase Tuesday night into Wednesday morning
from Phoenix and areas to the east of Phoenix as a unseasonably
strong trough digs southeastward into the Great Basin and a fairly
strong vort max tracks northward into southern Arizona later on
Wednesday. Increasing difluent flow aloft should provide some
broad scale ascent, possibly combining with potential vorticity
from the incoming vort max sometime on Wednesday. Overall, the
majority of the EPS and GEFS members support an area of rain
developing across southern into central Arizona sometime Tuesday
night into Wednesday morning, though instability will be fairly
limited and elevated. Forecast PWATs of 1.6-1.9" would support
some heavy rainfall, so an extension of the current Flash Flood
Watch may be needed.

Drier air aloft will begin working into the area from the west
southwest later in the day Wednesday, but chances for showers and
storms are likely to continue through Wednesday evening across
eastern Arizona. The drier air should really be noticeable
starting Thursday with PWATs lowering to around 1.25", which
should completely end rain chances across the lower deserts. May
see a few isolated showers and storms across the high terrain on
Thursday, but NBM PoPs are only 15-25%. Ensembles then support
continued dry westerly flow aloft through the upcoming weekend,
likely even ending rain chances over most of the high terrain.
Temperatures will also begin to warm later this week, but we may
not see highs back to normal readings until maybe the weekend.

&&

.AVIATION...Updated at 0454Z.

South-Central Arizona including KPHX, KIWA, KSDL, and KDVT:

Thunderstorms impacting the Phoenix terminals over the next few
hours will cause strong to severe winds, heavy rain, frequent
lightning, and possibly blowing dust. A line of storms currently
moving into eastern Maricopa County will cause northeast 25-35
knot outflows, with a 10-20% chance for winds to exceed 50 knots
within thunderstorms at any terminal. Very isolated 60-70 knot
gusts will be possible as well, with a Severe Thunderstorm Watch
in effect until 07Z. The outflow should move into the East Valley
including KIWA by 0515Z, KPHX by 0545Z, and clear the West Valley
by 0615-0630Z. Thunderstorms should generally end by 08Z, with
showers possible through 10Z.

Light and variable winds are expected overnight once the shower
activity ends, with perhaps a brief 1-2 hour period of southerly
or southwest winds behind any organized lines of storms.
Otherwise, winds will eventually settle upon easterlies at 5-10
knots late in the overnight hours before veering to westerly
between 19-21Z with a brief period of southerly winds for a
couple hours ahead of that switch. Another round of showers and
thunderstorms will be possible again tomorrow evening or during
the overnight hours into Wednesday morning, but the evolution of
tonight's convection or lack thereof will strongly affect our
storm chances tomorrow. Thus, for now we have not included any
convection in the extended TAF for KPHX and will reevaluate for
the next package. Ceilings will generally remain above 6-8 kft
aside from brief decreases to 4-5 kft within thunderstorms.

Southeast California/Southwest Arizona including KIPL and KBLH:

Gusty winds this evening and again on Tuesday afternoon will be
the main aviation impacts through the TAF period. In addition,
isolated to scattered thunderstorms capable of producing blowing
dust and strong to severe winds will be possible from 07-09Z
over La Paz and Yuma Counties, but should eventually dissipate
before crossing the Colorado River into southeast California. At
KBLH, winds will generally favor a southerly component with speeds
around 10-15 knots aside from gusts up to 20 knots tonight and
25-30 knots on Tuesday afternoon. Winds at KIPL will have more
southeast headings, with gusts up to 25 knots expected. FEW-SCT
cloud decks will stay above 10-15 kft aside from any thunderstorms
in southwest Arizona overnight tonight.

&&

.FIRE WEATHER...
Wednesday through Sunday:
The threat for showers and thunderstorms will continue through
Wednesday before a drying trend sets in late in the week with
dwindling chances for wetting rains on Thursday and likely little
if any rain chances by Friday. Minimum humidities mostly between
30-45% on Wednesday will gradually lower to 15-30% late in the
period. Temperatures will remain below normal across much of
Arizona through the period, while the western deserts see near
normal readings.

&&

.SPOTTER INFORMATION STATEMENT...
Spotters should follow standard reporting procedures.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...Flash Flood Watch until 5 AM MST Tuesday for AZZ534-537>563.

CA...None.
&&

DISCUSSION...Sawtelle/Kuhlman
AVIATION...Hopper
FIRE WEATHER...Kuhlman

In the hours before

Special weather statement, Aug 16, 8:24 PM MST, 3 hours 17 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
824 PM MST Mon Aug 16 2021

AZZ559-170415-
Sonoran Desert Natl Monument AZ-
824 PM MST Mon Aug 16 2021

...A strong thunderstorm will impact portions of Maricopa County
through 915 PM MST...

At 824 PM MST, Doppler radar was tracking a strong thunderstorm near
Kaka, or 27 miles east of Ajo. This storm was nearly stationary.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Kaka.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until midnight MST for
south central Arizona.

&&

LAT...LON 3261 11257 3261 11234 3251 11229 3251 11253
TIME...MOT...LOC 0324Z 074DEG 2KT 3251 11242

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

AD
Special weather statement, Aug 16, 8:53 PM MST, 2 hours 48 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
853 PM MST Mon Aug 16 2021

AZZ556-558-562-563-170445-
Southeast Gila County AZ-Tonto Basin AZ-Globe/Miami AZ-
Pinal/Superstition Mountains AZ-
853 PM MST Mon Aug 16 2021

...A strong thunderstorm will impact portions of Gila, Maricopa and
Pinal Counties through 945 PM MST...

At 852 PM MST, Doppler radar was tracking a strong thunderstorm 12
miles north of Claypool, or 14 miles north of Globe, moving southwest
at 25 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Globe, Miami, Central Heights-Midland City, Claypool, Roosevelt
Estates and Inspiration.

This includes the following highways...
US Highway 60 between mile markers 240 and 252, and between mile
markers 255 and 275.
AZ Route 188 between mile markers 214 and 240.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until midnight MST for
south central, southeastern and east central Arizona.

&&

LAT...LON 3333 11084 3341 11103 3374 11113 3376 11099
      3364 11092 3368 11084 3366 11078 3375 11071
      3358 11054
TIME...MOT...LOC 0352Z 046DEG 23KT 3361 11076

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

AD
Special weather statement, Aug 16, 9:08 PM MST, 2 hours 33 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
908 PM MST Mon Aug 16 2021

AZZ547-556>558-563-170500-
Southeast Gila County AZ-Mazatzal Mountains AZ-Tonto Basin AZ-
Rio Verde/Salt River AZ-Pinal/Superstition Mountains AZ-
908 PM MST Mon Aug 16 2021

...A strong thunderstorm will impact portions of Gila and Maricopa
Counties through 1000 PM MST...

At 908 PM MST, Doppler radar was tracking a strong thunderstorm 11
miles northeast of Roosevelt, moving southwest at 15 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Roosevelt, Roosevelt Dam, Tonto National Monument and Roosevelt
Estates.

This includes AZ Route 188 between mile markers 227 and 253.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until midnight MST for
south central and east central Arizona.

&&

LAT...LON 3379 11113 3376 11099 3364 11092 3368 11083
      3358 11088 3358 11090 3355 11090 3345 11097
      3353 11113 3370 11131 3383 11119
TIME...MOT...LOC 0408Z 029DEG 12KT 3378 11098

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

AD
Special weather statement, Aug 16, 10:01 PM MST, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
1001 PM MST Mon Aug 16 2021

AZZ541>553-555-557-558-170545-
Fountain Hills/East Mesa AZ-Mazatzal Mountains AZ-
Cave Creek/New River AZ-Northwest Pinal County AZ-East Valley AZ-
Southeast Valley/Queen Creek AZ-Apache Junction/Gold Canyon AZ-
Superior AZ-Rio Verde/Salt River AZ-Pinal/Superstition Mountains AZ-
North Phoenix/Glendale AZ-South Mountain/Ahwatukee AZ-
New River Mesa AZ-Scottsdale/Paradise Valley AZ-Central Phoenix AZ-
Deer Valley AZ-
1001 PM MST Mon Aug 16 2021

...Strong thunderstorms will impact portions of Maricopa and Pinal
Counties through 1045 PM MST...

At 1001 PM MST, Doppler radar was tracking strong thunderstorms along
a line extending from near Sugarloaf Mountain to Salt River Tubing
Recreation Area to Goldfield to 6 miles north of Queen Valley.
Movement was southwest at 35 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Phoenix, Mesa, Chandler, Scottsdale, Gilbert, Tempe, Apache Junction,
Florence, Fountain Hills, Paradise Valley, Superior, East Mesa, Gold
Canyon, Sugarloaf Mountain, Sun Lakes, Ballantine Trailhead, Queen
Creek, Cave Creek, Carefree and Tempe Marketplace.

This includes the following highways...
AZ Interstate 10 between mile markers 153 and 166.
US Highway 60 between mile markers 173 and 230.
AZ Route 87 between mile markers 147 and 210.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until midnight MST for
south central and southeastern Arizona.

&&

LAT...LON 3378 11150 3362 11138 3323 11097 3300 11130
      3307 11172 3329 11201 3392 11195
TIME...MOT...LOC 0501Z 050DEG 30KT 3366 11158 3354 11156 3347 11150
3340 11131

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

SDB
Local storm report, Aug 16, 11:06 PM MST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
1106 PM MST MON AUG 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1053 PM     TSTM WND GST     SKY HARBOR AIRPORT      33.43N 112.02W
08/16/2021  M69 MPH          MARICOPA           AZ   ASOS

            ASOS STATION KPHX PHOENIX SKY HRBR.

&&

SDB
Local storm report, Aug 16, 11:15 PM MST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
1115 PM MST MON AUG 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     TSTM WND GST     10 ESE QUEEN CREEK      33.16N 111.49W
08/16/2021  M73 MPH          PINAL              AZ   MESONET

            SRP MESONET STATION QUAIL.

&&

LJH

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 5:15 PM MSTSpecial Weather StatementPSRGila45 min
Aug 16, 5:46 PM MSTSpecial Weather StatementPSR44 min
Aug 16, 6:07 PM MSTSpecial Weather StatementPSRGila38 min
Aug 16, 6:14 PM MSTSevere Thunderstorm WarningPSRGila46 min
Aug 16, 6:37 PM MSTSpecial Weather StatementPSRPinal53 min
Aug 16, 6:55 PM MSTFlash Flood Warning Considerable damage threatPSRGila6 hr
Aug 16, 8:24 PM MSTSpecial Weather StatementPSR51 min
Aug 16, 8:41 PM MSTFlash Flood Warning Considerable damage threatPSRMaricopa5 hr
Aug 16, 8:53 PM MSTSpecial Weather StatementPSRGila52 min
Aug 16, 9:08 PM MSTSpecial Weather StatementPSRGila52 min
Aug 16, 9:22 PM MSTSevere Thunderstorm WarningPSRGila, Maricopa, Pinal38 min
Aug 16, 9:41 PM MSTSevere Thunderstorm WarningPSRGila, Maricopa, Pinal49 min
Aug 16, 9:49 PM MSTSevere Thunderstorm Warning Considerable damage threatPSRGila, Maricopa41 min
Aug 16, 10:01 PM MSTFlash Flood Warning Considerable damage threatPSRGila4 hr
Aug 16, 10:01 PM MSTSpecial Weather StatementPSR44 min
Aug 16, 10:05 PM MSTFlash Flood Warning Considerable damage threatPSRGila4 hr
Aug 16, 10:14 PM MSTSevere Thunderstorm Warning Considerable damage threatPSRGila, Maricopa, Pinal46 min
Aug 16, 10:22 PM MSTFlash Flood Warning Considerable damage threatPSRGila10 hr
Aug 16, 10:28 PM MSTFlash Flood Warning Considerable damage threatPSRGila, Maricopa, Pinal10 hr
Aug 16, 10:36 PM MSTFlash Flood Warning Considerable damage threatPSRGila, Maricopa10 hr
Aug 16, 10:38 PM MSTDust Storm AdvisoryPSRMaricopa, Pinal67 min
Aug 16, 10:48 PM MSTFlash Flood Warning Considerable damage threatPSRMaricopa, Pinal9 hr
Aug 16, 10:54 PM MSTSevere Thunderstorm Warning Destructive damage threatPSRMaricopa, Pinal51 min
Aug 16, 10:58 PM MSTFlash Flood Warning Considerable damage threatPSRMaricopa7 hr
Aug 16, 11:04 PM MSTDust Storm WarningPSRMaricopa, Pinal56 min
Aug 16, 11:07 PM MSTFlash Flood Warning Considerable damage threatPSRMaricopa, Pinal7 hr
Aug 16, 11:16 PM MSTFlash Flood Warning Considerable damage threatPSRMaricopa7 hr
Aug 16, 11:26 PM MSTFlash Flood Warning Considerable damage threatPSRMaricopa, Pinal8 hr
Aug 16, 11:31 PM MSTSevere Thunderstorm WarningPSRMaricopa44 min
Aug 16, 11:47 PM MSTDust Storm WarningPSRMaricopa58 min
Aug 16, 11:50 PM MSTSpecial Weather StatementPSR40 min
Aug 16, 11:52 PM MSTSevere Thunderstorm WarningPSRMaricopa38 min
Aug 16, 11:56 PM MSTFlash Flood Warning Considerable damage threatPSRPinal7 hr
Aug 16, 11:59 PM MSTFlash Flood Warning Considerable damage threatPSRMaricopa6 hr
Aug 17, 12:01 AM MSTDust Storm WarningPSRMaricopa, Pinal59 min
Aug 17, 12:09 AM MSTFlash Flood Warning Considerable damage threatPSRMaricopa, Pinal8 hr
Aug 17, 12:32 AM MSTSpecial Weather StatementPSR43 min
Aug 17, 12:36 AM MSTSpecial Weather StatementPSRMaricopa24 min
Aug 17, 4:05 AM MSTAreal Flood AdvisoryPSRMaricopa4 hr
Aug 17, 4:26 AM MSTFlash Flood Warning Considerable damage threatPSRMaricopa6 hr
Aug 17, 5:29 AM MSTSpecial Weather StatementPSRMaricopa76 min
Aug 17, 5:35 AM MSTFlash Flood Warning Considerable damage threatPSRMaricopa6 hr
Aug 17, 6:26 AM MSTFlash Flood Warning Considerable damage threatPSRGila, Pinal5 hr
Aug 17, 8:42 AM MSTAreal Flood WarningPSRGila5 days
Aug 17, 4:46 PM MSTSpecial Weather StatementPSR44 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.